What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 19, 1:43 PM MST, 16 minutes earlier. Its key messages:
- High Fire Danger for Friday and Saturday with Red Flag Warnings posted both days for the southwest and central mountains where fuels are critical.
- Hot, dry and breezy across the plains with Heat Advisories expanded to include the lower Arkansas River Valley for Saturday.
- Continued hot for Sunday though slightly cooler for the plains. Another critical fire weather day likely for the southwest and central mountains.
Area forecast discussion, Jun 19, 1:43 PM MST, 16 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
243 PM MDT Thu Jun 19 2025
.KEY MESSAGES...
- High Fire Danger for Friday and Saturday with Red Flag
Warnings posted both days for the southwest and central
mountains where fuels are critical.
- Hot, dry and breezy across the plains with Heat Advisories
expanded to include the lower Arkansas River Valley for
Saturday.
- Continued hot for Sunday though slightly cooler for the
plains. Another critical fire weather day likely for the
southwest and central mountains.
&&
.SHORT TERM /THROUGH FRIDAY/...
Issued at 152 PM MDT Thu Jun 19 2025
Low level moisture has been mixing out across the area with dew
points falling off into the 20s and 30s across the mountains and
adjacent plains. Dew points to the south and east of a line
from KTAD to KLAA are still running in the 50s. Thunderstorms
have been developing along this axis this afternoon producing
some small hail down around Trinidad where some CAPE up to 1500
J/kg may be hugging the Raton Ridge. Otherwise, elevated CAPE
thinning will be thinning out with time, and gusty outflow
winds nearing severe criteria look plausible into the evening as
storms continue to percolate and move off to the east.
Downdraft CAPE off SPC Meso Analysis shows up to 2000 J/kg which
would support localized gusts up to 60 mph. Thunderstorms
should diminish quickly after sunset.
Otherwise, winds will start to increase tonight and especially
into Friday as southwest flow aloft increases ahead of the
incoming Pacific Low. Critical fire weather conditions are
expected across the mountains and adjacent plains, though fuels
are only reported critical across the southwest and central
mountains. Red Flag Warnings area already posted for these area
for Friday, which still looks on target. Across the southeast
plains, downslope flow and H7 temperatures warming to around
+20C will support highs above 100 degrees across much of the
lower Arkansas River Valley and points northward. Have expanded
Heat Advisories eastward across the plains accordingly where
temperatures above the critical threshold of 105 are most likely
to occur (40-70% probabilities according to NBM). Otherwise,
moisture axis aloft will continue to lay up across extreme southern
portions of the area, and another round of high based
thunderstorms will be possible extending from the southern
Sangre De Cristo mountains through Las Animas and Baca counties.
Afternoon cloud development may help to hold temperatures down
a few degrees so will not include the southern zones of the
southeast plains in the Heat Advisories. Gusty outflow winds
and lightning will be the primary concerns once again.
-KT
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 343 AM MDT Thu Jun 19 2025
An upper-level low will push onshore over the Pacific Northwest as
we move into the weekend, causing breezy southwest flow to settle in
over our area. Downsloping and enhanced heating will continue our
trend of warm temperatures, with Saturday's highs in the 90s to low-
100s over the plains, and 80s over the high valleys. Will have to
monitor incoming trends in cloud cover and moisture in the area to
determine the need for another Heat highlight, but have held off for
now due to low confidence and slightly lower temperatures.
Meanwhile, another day of critical fire weather conditions is
expected, with a Red Flag Warning in effect for our western
mountains, where fuels are driest. Otherwise, our CWA will
remain generally dry and breezy through the rest of the day.
The upper trough deepens a bit on Sunday, advecting a bit more
potential moisture into the region as southwest winds increase.
Temperatures will level out a bit, just a few degrees shy of
Saturday, with gusty surface winds. Meanwhile, models do hint at a
slight uptick in precipitation chances, particularly over the far
southeast plains. Southerly winds could bring up enough Gulf
moisture for something of a dryline setup, though it is still
unclear if we'll get enough moisture for any strong to severe
storms. As of now, a few isolated thunderstorms will be possible in
the late afternoon to early evening hours.
A front is expected to pass over the plains on Monday, as a piece of
energy from the trough ejects far to our north. Temperatures will be
knocked down to near-seasonal levels, typically in the 80s over most
of the lower areas, and moisture will be more abundant. This may
serve to decrease critical fire weather chances, but will certainly
increase the potential for more afternoon showers and thunderstorms
each day through much of next week.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1139 AM MDT Thu Jun 19 2025
VFR conditions expected over the next 24 hours. Gusty south to
southwest winds will pick up at all three terminals with gusts
to around 20-25 kts through the afternoon. Forecast challenges
revolve around timing of wind shifts and decoupling this
evening. It is possible that winds could stay breezy and
southerly through the night at all three terminals. If winds do
decouple, there is a low end risk for low level wind shear at
times overnight with southwesterly winds just off the surface
around 20-30 kts occuring above light terrain driven winds at
the surface. Have kept LLWS out of the terminals for now until
greater confidence is gained. Potential increases after roughly
05z, particularly for KCOS and KALS. -KT
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 AM to 10 PM MDT Friday for COZ220-223.
Red Flag Warning from 10 AM to 10 PM MDT Saturday for COZ220-
223.
Heat Advisory from 10 AM to 9 PM MDT Friday for COZ083>086-089-
093-095>098.
&&
SHORT TERM...KT
LONG TERM...GARBEROGLIO
AVIATION...KT
Hazardous weather outlook, Jun 19, 10:08 AM MST, 3 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1108 AM MDT Thu Jun 19 2025
COZ058>089-093>099-201715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1108 AM MDT Thu Jun 19 2025
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Isolated thunderstorms will be possible this afternoon and early
evening along and east of a line extending from around Trinidad to
Lamar. The primary risks with thunderstorms will be gusty outflow
winds up to 65 mph and lightning. Some brief small hail under 1
inch in diameter will be possible near the Kansas border if
thunderstorms develop during the early to mid afternoon.
Otherwise above normal temperatures can be expected today with
high temperatures cresting 100 across portions of the southeast
plains. Limit time outdoors if you are sensitive to the heat.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Hot, dry, and breezy conditions will persist through late week and
into the weekend. Very hot temperatures will occur Friday afternoon
over portions of I-25 and eastern Fremont County, leading to
potentially hazardous conditions. Take care to limit prolonged
exposure to the sun and hot conditions. A Heat Advisory is in effect
for those areas for most of Friday. Hot temperatures will return
Saturday, though maybe a few degrees lower.
Additionally, dry conditions and gusty winds will result in critical
fire weather conditions, with the greatest danger for rapid fire
spread across the Continental Divide, where fuels are driest. These
conditions will persist Friday and Saturday afternoon, with more
critical conditions expected on Sunday as well. Fuels elsewhere are
currently considered too green to support rapid fire growth,
though critical fire weather conditions will persist.
Thunderstorm chances return to the forecast starting on Sunday,
increasing further as we head into next week. Temperatures will cool
off slightly, though should stay above normal. Thunderstorms are
mainly expected to bring gusty wind and frequent lightning, along
with some small hail.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.
31/GARBEROGLIO
In the hours before
Special weather statement, Jun 19, 11:35 AM MST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1235 PM MDT Thu Jun 19 2025
COZ071-074-075-191900-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
1235 PM MDT Thu Jun 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COSTILLA AND
EASTERN CONEJOS COUNTIES THROUGH 100 PM MDT...
At 1235 PM MDT, Doppler radar was tracking a strong thunderstorm over
Mesita, or 25 miles north of Questa, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
San Luis, Mesita, Jaroso, San Acacio, San Pablo, Sanchez Reservoir,
Chama, and Garcia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3699 10569 3713 10576 3739 10540 3699 10533
TIME...MOT...LOC 1835Z 247DEG 14KT 3708 10563
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
EPSpecial weather statement, Jun 19, 11:53 AM MST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1253 PM MDT Thu Jun 19 2025
COZ088-191930-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
1253 PM MDT Thu Jun 19 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LAS ANIMAS COUNTY
THROUGH 130 PM MDT...
At 1253 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Aguilar, or 16 miles north of Trinidad, moving east at
20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Model.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3729 10457 3748 10462 3759 10427 3733 10419
TIME...MOT...LOC 1853Z 256DEG 15KT 3741 10451
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
EPSpecial weather statement, Jun 19, 12:59 PM MST, 1 hour before
Special Weather Statement
National Weather Service Pueblo CO
159 PM MDT Thu Jun 19 2025
COZ088-192030-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
159 PM MDT Thu Jun 19 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LAS ANIMAS COUNTY
THROUGH 230 PM MDT...
At 158 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hoehne, or 16 miles northeast of Trinidad, moving southeast at 10
mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Model and Hoehne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3729 10452 3749 10437 3740 10408 3717 10425
TIME...MOT...LOC 1958Z 300DEG 9KT 3738 10435
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
EPSpecial weather statement, Jun 19, 1:34 PM MST, 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
234 PM MDT Thu Jun 19 2025
COZ074-088-192100-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
234 PM MDT Thu Jun 19 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN LAS ANIMAS COUNTY
THROUGH 300 PM MDT...
At 233 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Aguilar to 9 miles
southeast of Stonewall. Movement was east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Trinidad, Cokedale, Starkville, Raton Pass, Boncarbo, Segundo, and
Hoehne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3732 10457 3733 10416 3699 10443 3699 10505
TIME...MOT...LOC 2033Z 262DEG 21KT 3730 10458 3704 10492
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
EP